MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's age, date of birth unavailable.Patient's weight unavailable.Device was evaluated by manufacturer; the initial device evaluation is captured in the narrative below.(b)(4).Device evaluation: the device was returned to the manufacturer and was evaluated on 20 may 2021 by a cross functional team.The device itself was returned; however, the distal marker band was not returned.Slight erosion was noted on the distal tip of the device.There were two dead fibers present at the distal tip (within spec).A side view of the device was performed.Initial investigation determined the cause of the event was due to due a circumferential void located at the locking feature of the device's distal band.This void may have prevented the epoxy from locking the distal marker band into place which allowed the band to become detached during the procedure.However, the investigation continues and a supplemental mdr will be submitted after the final investigation has been completed, and will contain investigation findings and investigation conclusion codes.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a lesion within an existing stent in a popliteal artery.It was reported that the physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.It was reported that on the 3rd pass through the lesion with the catheter, the device's distal marker band dislodged within the patient''s popliteal artery.The marker band was successfully removed by using a balloon.There was no reported patient harm.The device was returned to the manufacturer for evaluation.The initial device evaluation is captured within section 10./11.
 
Additional Manufacturer Narrative
H6): added component code 943 and heic code 2199.H6): the final investigation for this event was completed 16 july 2021 and as a result the investigation findings codes and investigation conclusion code have now been populated.This event has been determined to be production process related.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11896296
Report Number1721279-2021-00101
Device Sequence Number14373920
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)230112(10)FBC20M27A
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC20M27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2MM BALLOON MANUFACTURER UNKNOWN; DESTINATION 7F 45MM SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;